Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at May 26, 2018, 4:26 PM PDT for Eureka County, Lander County, Nevada. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2018, 4:26 PM PDT (23:26 UTC)
- Expired
- May 26, 2018, 7:59 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 18 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:30 PM PDT | FLASH FLOOD | Emigrant Pass, NV | NVDOT TRAFFIC WEBCAMS SHOWED WATER RUNNING OVER INTERSTATE 80 NEAR EMIGRANT PASS. HAIL ALSO ACCUMULATED A FEW INCHES IN SPOTS. TIME ESTIMATED BASED OFF RADAR AND WEBCAM IMAGE TIME. |
| May 26, 5:00 PM PDT | HEAVY RAIN 0.5 | Battle Mountain, NV | COOP OBSERVER MEASURED 0.50 INCHES OF RAIN IN 45 MINUTES AND CURRENTLY RAINING. MINOR FLOODING WAS OCCURRING IN BATTLE MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WGUS55 KLKN 262326
FFWLKN
NVC011-015-270330-
/O.NEW.KLKN.FF.W.0003.180526T2326Z-180527T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
426 PM PDT SAT MAY 26 2018
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
Northern Lander County in north central Nevada...
Northern Eureka County in north central Nevada...
* Until 830 PM PDT
* At 423 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
Interstate 80 in Eureka County is directly under the heaviest
rain.
If you come to a flooded or closed road, turn around. Don't drown!
The road may not even be there. Only one foot of running water can
carry away most cars and pickups. A couple of feet can actually
wash semis away.
* Some locations that will experience flooding include...
Battle Mountain, Argenta, Crescent Valley, Emigrant Pass, Pine
Valley, Dunphy, Beowawe, Palisade, Phoenix Mine, North Area Mine,
Mule Canyon Reclamation Project and South Area Mine.
LAT...LON 4066 11616 4014 11601 4024 11743 4065 11724
4065 11702 4100 11702 4100 11616
$$
bb2 follow-up statements
678
WGUS75 KLKN 270130
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
630 PM PDT SAT MAY 26 2018
NVC011-015-270330-
/O.CON.KLKN.FF.W.0003.000000T0000Z-180527T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lander NV-Eureka NV-
630 PM PDT SAT MAY 26 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
NORTHEASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES...
At 627 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding may still occur.
The heaviest rains earlier caused flooding along Interstate 80 in
Eureka County and ponding of water in the Battle Mountain area. The
heavy showers have moved south over the central parts of Eureka and
Lander Counties. Flash flooding is still possible as rain falls on
wet soils and rocky lands. Mudslides are possible.
Some locations that will experience flooding include...
Battle Mountain, Argenta, Crescent Valley, Emigrant Pass, Pine
Valley, Dunphy, Beowawe, Palisade, Phoenix Mine, North Area Mine,
Mule Canyon Reclamation Project and South Area Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4066 11616 4014 11601 4024 11743 4065 11724
4065 11702 4100 11702 4100 11616
$$
bb183
WGUS75 KLKN 270259
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
759 PM PDT SAT MAY 26 2018
NVC011-015-270308-
/O.CAN.KLKN.FF.W.0003.000000T0000Z-180527T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lander NV-Eureka NV-
759 PM PDT SAT MAY 26 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LANDER AND NORTHWESTERN
EUREKA COUNTIES IS CANCELLED...
Heavy rains have stopped but runoff previous rains will continue but
lessen. Please be careful when driving or working outside.
LAT...LON 4066 11616 4014 11601 4024 11743 4065 11724
4065 11702 4100 11702 4100 11616
$$
bbWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:17 PM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 26, 2:17 PM PDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 217 PM PDT Sat May 26 2018 .SYNOPSIS...A moist low pressure system moving through the Great Basin will continue to bring the threat for showers and thunderstorms to much of northern and central Nevada through Memorial Day. && .SHORT TERM...Tonight through Monday evening. A very moist slow- moving low pressure system is now moving through the LKN CWFA. Isolated thunderstorms began around 9 am this morning. There is a Flash Flood Watch in effect for possible heavy rain and training of thunderstorms. Most zones are covered by the Watch with the exception of Eastern Elko County including the Wendover area, and Humboldt County. We will take a closer look at these areas for the afternoon forecast package. Isolated storms could reach severe levels today. CAPE values are still pegging near 1,000 J/kg near the Idaho border. The models seem to be in very good agreement through Memorial Day with convective activity continuing each day. Flash flood potential will only shift a little further east on Sunday as the center of the low only makes it as far as the NV/UT border. Moisture continues to wrap around the low on Monday with the focus of the higher QPF values targeting White Pine County as central low pressure moves east into Utah. High temperatures will range from the mid 60s to the mid 70s. Low temperatures will be in the 40s. .LONG TERM...Monday night through next Saturday. Models in pretty good agreement through the long term. Low pressure finally moves east of Nevada on Monday night and then a fairly flat shortwave ridge begins to move into the region bringing dry and warmer conditions for Tuesday.The next Pacific trough will bring broad southwesterly flow over the state Wednesday. Models indicate convection developing along the higher terrain of central Nevada into Elko county Wednesday afternoon. Models show sufficient mid- level moisture with PWATs of at least 0.50 inches lasting through late next week. Dry convection could be of a concern next week across central NV as a dry sub-cloud layer develops. High temperatures will range from the upper 70s to the upper lower 80s Tue and Wed before cooler conditions move into the state with a frontal passage Thursday. Low temperatures will generally be in the 40s. && .AVIATION...Showers and thunderstorms will continue to expand across the state this afternoon and evening as a storm system moves into the region. Expect MVFR/IFR in the heavier showers/thunderstorms, small hail, and gusty winds at all terminals. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. && 92/90/90
In the hours before
Special weather statement, May 26, 1:48 PM PDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Elko NV
148 PM PDT SAT MAY 26 2018
NVZ031-262130-
Northern Elko County NV-
148 PM PDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
230 PM PDT...
At 147 PM PDT, Doppler radar was tracking a strong thunderstorm 24
miles east of Jackpot, moving north at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4183 11404 4180 11407 4187 11432 4199 11428
4199 11404
TIME...MOT...LOC 2047Z 163DEG 19KT 4187 11423
LWSpecial weather statement, May 26, 3:14 PM PDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Elko NV 314 PM PDT SAT MAY 26 2018 NVZ031-034-038-039-262300- Southwest Elko County NV-Northern Elko County NV- South Central Elko County NV- Ruby Mountains and East Humboldt Range NV- 314 PM PDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 400 PM PDT... At 310 PM PDT, Doppler radar was tracking an area of thunderstorms near the north of end of the Ruby Mountains, moving north at 10 mph. Pea size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Ruby Valley, Deeth, Angel Lake, Secret Pass and Star Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4074 11511 4077 11540 4119 11550 4108 11489 TIME...MOT...LOC 2210Z 177DEG 110KT 4117 11527 LW
Special weather statement, May 26, 3:19 PM PDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Elko NV 319 PM PDT SAT MAY 26 2018 NVZ038-262300- Southwest Elko County NV- 319 PM PDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 400 PM PDT... At 318 PM PDT, Doppler radar was tracking a strong thunderstorm near Elko, moving north at 10 mph. Pea size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Elko, South Fork and Adobe Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4066 11573 4064 11597 4087 11607 4093 11572 TIME...MOT...LOC 2218Z 175DEG 25KT 4088 11584 LW
Special weather statement, May 26, 3:32 PM PDT, 54 minutes before
Special Weather Statement National Weather Service Elko NV 332 PM PDT SAT MAY 26 2018 NVZ036-262315- Northern Lander County and Northern Eureka County NV- 332 PM PDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 415 PM PDT... At 330 PM PDT, Doppler radar was tracking a strong thunderstorm near Argenta, moving south at 10 mph. Pea size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Mule Canyon Reclamation Project. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4066 11675 4066 11660 4044 11657 4048 11685 TIME...MOT...LOC 2230Z 357DEG 17KT 4059 11666 LW
Special weather statement, May 26, 3:55 PM PDT, 31 minutes before
Special Weather Statement National Weather Service Elko NV 355 PM PDT SAT MAY 26 2018 NVZ036-262345- Northern Lander County and Northern Eureka County NV- 355 PM PDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 445 PM PDT... At 354 PM PDT, Doppler radar was tracking a strong thunderstorm near Crescent Valley, not moving very much. Pea size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Beowawe and Crescent Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4063 11658 4058 11626 4016 11639 4025 11686 TIME...MOT...LOC 2254Z 357DEG 48KT 4035 11661 LW
Special weather statement, May 26, 4:07 PM PDT, 19 minutes before
Special Weather Statement National Weather Service Elko NV 407 PM PDT SAT MAY 26 2018 NVZ036-262345- Northern Lander County and Northern Eureka County NV- 407 PM PDT SAT MAY 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA COUNTY UNTIL 445 PM PDT... At 406 PM PDT, Doppler radar was tracking a strong thunderstorm north of Emigrant Pass, showning little movement. Pea size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Eureka County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4090 11642 4088 11620 4076 11622 4078 11643 TIME...MOT...LOC 2306Z 357DEG 48KT 4074 11633 LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:48 AM PDT | Flash Flood Watch | LKN | Elko, Eureka, Lander, Nye, White Pine | 14 hr |
| May 26, 11:57 AM PDT | Areal Flood Advisory | LKN | Elko | 4 hr |
| May 26, 12:25 PM PDT | Areal Flood Advisory | LKN | Elko | 4 hr |
| May 26, 12:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| May 26, 12:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| May 26, 1:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| May 26, 1:14 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 31 min |
| May 26, 1:21 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka, Humboldt | 4 hr |
| May 26, 1:35 PM PDT | Special Weather Statement | LKN | 40 min | |
| May 26, 1:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| May 26, 2:42 PM PDT | Flash Flood Warning | LKN | Elko | 5 hr |
| May 26, 3:14 PM PDT | Special Weather Statement | LKN | Elko | 46 min |
| May 26, 3:19 PM PDT | Special Weather Statement | LKN | 41 min | |
| May 26, 3:21 PM PDT | Areal Flood Advisory | LKN | Eureka, Humboldt, Lander | 4 hr |
| May 26, 3:32 PM PDT | Special Weather Statement | LKN | 43 min | |
| May 26, 3:55 PM PDT | Special Weather Statement | LKN | Eureka | 50 min |
| May 26, 4:07 PM PDT | Special Weather Statement | LKN | 38 min | |
| May 26, 4:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| May 26, 4:44 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 61 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.